MAUDE Adverse Event Report: PENUMBRA, INC. POD DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. POD DETACHMENT HANDLE; HCG, KRD
Catalog Number PODH1
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using a pod detachment handle (handle).During the procedure, the physician removed the handle from its packaging and found that the proximal end of the handle was broken; however, the physician tried to re-assemble it and use it.While attempting to detach a pod8 using the handle, the pod8 pusher assembly came through the back of the handle.Therefore, the handle was removed and the procedure was completed using another handle to detach the same pod8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pod detachment handle (handle) was undamaged.Conclusions: evaluation of the returned handle revealed a fully functional device.The returned device was undamaged.The device was tested using a handle fixture and performed within specification.The handle was opened to further evaluate the device and no issue was found.The complaint could not be confirmed.The root cause of the reported complaint could not be determined.Penumbra handles are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8249475
Report Number3005168196-2019-00096
Device Sequence Number14000689
Product Code HCG
UDI-Device Identifier00814548013954
UDI-Public00814548013954
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2021
Device Catalogue NumberPODH1
Device Lot NumberF82324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight70
Date Report Sent to FDA01/01/2005